Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 109, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 15, 2016, 2:40 PM CDT for Archer County, Clay County, Wichita County, Texas; Cotton County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2016, 2:40 PM CDT (19:40 UTC)
- Expired
- Sep 15, 2016, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cotton County, OK, Archer County, TX, Clay County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 63 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846
WGUS54 KOUN 151940
FFWOUN
OKC033-TXC009-077-485-152245-
/O.NEW.KOUN.FF.W.0109.160915T1940Z-160915T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
EASTERN WICHITA COUNTY IN NORTHERN TEXAS...
NORTHWESTERN CLAY COUNTY IN NORTHERN TEXAS...
NORTH CENTRAL ARCHER COUNTY IN NORTHERN TEXAS...
* UNTIL 545 PM CDT
* AT 240 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAVE
FALLEN SINCE 130 PM NEAR WICHITA FALLS. FLASH FLOODING IS
OCCURRING OR IS IMMINENT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WICHITA FALLS...BURKBURNETT...IOWA PARK...HOLLIDAY...TEMPLE...
PETROLIA...BYERS...DEAN...RANDLETT...SHEPPARD AFB...
LAKESIDE CITY...PLEASANT VALLEY...CHARLIE...CASHION AND TAYLOR.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY IN THE
WARNED AREA THROUGH 545 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3368 9865 3398 9880 3423 9839 3429 9815
3405 9815
$$
MBS1 follow-up statement
757
WGUS74 KOUN 152126
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
426 PM CDT THU SEP 15 2016
OKC033-TXC009-077-485-152133-
/O.CAN.KOUN.FF.W.0109.000000T0000Z-160915T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COTTON OK-WICHITA TX-CLAY TX-ARCHER TX-
426 PM CDT THU SEP 15 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN COTTON...EASTERN
WICHITA...NORTHWESTERN CLAY AND NORTH CENTRAL ARCHER COUNTIES IS
CANCELLED...
THE HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. MINOR FLOODING MAY BE ON GOING ACROSS PORTIONS OF THE
WARNED AREA...ESPECIALLY IN URBAN AREAS INCLUDING WICHITA FALLS.
PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES AND DO NOT DRIVE
THROUGH AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3368 9865 3398 9880 3423 9839 3429 9815
3405 9815
$$
BRBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 12:42 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 15, 12:42 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Norman OK 1242 PM CDT THU SEP 15 2016 .AVIATION.../For the 18z TAFs/ Scattered showers and thunderstorms will form across most of the area today with the greatest coverage ahead of diminishing convection across western Oklahoma. Based on latest radar and satellite trends we have added tempo groups for several sites to attempt to highly the most likely time that a terminal could be impacted. Confidence in any of the terminals being impacted is not particularly high due to the scattered nature of convection. Brief visibility reductions and ceiling drops can be expected if a shower or storm passes over. Otherwise VFR conditions are likely. Some patchy fog may form late tonight but should not be as widespread as last night and was left out of the TAFs. We will reevaluate fog potential for subsequent issuances and amend throughout the afternoon based on convective trends as needed. BRB && .PREV DISCUSSION... /issued 1111 AM CDT THU SEP 15 2016/ DISCUSSION... Scattered showers and a few thunderstorms have moved into northwest Oklahoma this morning, with isolated storms elsewhere. Heating combined with residual boundaries from ongoing convection should result in at least widely scattered to scattered showers and storms through late afternoon/early evening. Reluctant to go higher than chance POPs for the afternoon as unsure on overall storm coverage. PREV DISCUSSION... /issued 406 AM CDT THU SEP 15 2016/ DISCUSSION... A series of small waves aloft will pass through the general west-southwesterly flow, bringing nearly continuous chances for rain and thunderstorms through the middle of next week, with a possible break Monday night. Enhanced chances for rain will occur Friday and perhaps on Sunday, as stronger waves move through the southern Plains. Continuously moist lower levels of the atmosphere will also help support the precipitation. With the moisture in place and no serious fronts poised to affect Oklahoma/north Texas, there will also be rather little day-to-day difference in temperatures, and somewhat less than typical diurnal variation. Instability and vertical wind shear will both be relatively weak, but may be enough to support some marginally severe storms and heavy rain. The national centers have placed parts of our forecast area (mainly the western parts) in at least Marginal Risks (of severe storms/excessive rainfall) over the next three days. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 86 69 86 68 / 50 30 50 40 Hobart OK 86 68 87 67 / 40 40 40 40 Wichita Falls TX 89 70 90 69 / 50 30 40 50 Gage OK 85 66 85 62 / 60 40 30 40 Ponca City OK 84 69 84 66 / 40 50 60 50 Durant OK 90 71 91 71 / 60 20 40 40 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 06/12
Hazardous weather outlook, Sep 15, 11:35 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1135 AM CDT THU SEP 15 2016 OKZ004>048-050>052-TXZ083>090-161000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1135 AM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... AFTERNOON HEATING AND RESIDUAL OUTFLOW BOUNDARIES WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS. STRONGER FLOW ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...MAY RESULT IN A FEW STRONG THUNDERSTORMS. THE STRONGER STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS AND SOME HAIL. THUNDERSTORM INTENSITY AND COVERAGE WILL LIKELY DECREASE DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE EACH DAY. A MARGINAL RISK FOR SEVERE THUNDERSTORMS EXISTS FRIDAY ACROSS THE NORTHWEST HALF OF OKLAHOMA. MORE GENERAL COVERAGE OF RAIN AND THUNDERSTORMS IS EXPECTED FRIDAY AND EARLY SATURDAY. .HEAVY RAIN... HEAVY RAINFALL MAY CAUSE MINOR FLOODING OVER SMALL AREAS FRIDAY AND SATURDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Sep 15, 1:30 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 130 PM CDT THU SEP 15 2016 OKZ028-029-151900- MCCLAIN OK-CLEVELAND OK- 130 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCCLAIN AND NORTHEASTERN CLEVELAND COUNTIES UNTIL 200 PM CDT... AT 128 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORMAN...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAINFALL WILL RESULT IN MINOR FLOODING. HAZARDS INCLUDE... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3508 9741 3521 9753 3536 9731 3522 9716 TIME...MOT...LOC 1828Z 230DEG 22KT 3519 9739 SIX
Special weather statement, Sep 15, 1:45 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 145 PM CDT THU SEP 15 2016 TXZ086-151915- WICHITA TX- 145 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WICHITA COUNTY UNTIL 215 PM CDT... AT 142 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF ELECTRA...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3386 9893 3414 9892 3411 9859 3384 9858 TIME...MOT...LOC 1842Z 267DEG 18KT 3399 9880 SIX
Special weather statement, Sep 15, 2:17 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 217 PM CDT THU SEP 15 2016 OKZ023-024-027-151945- CANADIAN OK-GRADY OK-CADDO OK- 217 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CANADIAN...NORTHERN GRADY AND EAST CENTRAL CADDO COUNTIES UNTIL 245 PM CDT... AT 212 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WERE LOCATED FROM MINCO TO GRACEMONT. THE STORMS WERE MOVING NORTHEAST AT 20 TO 30 MPH. VERY HEAVY RAIN WILL OCCUR WITH THE STORMS AND SOME FLOODING IS POSSIBLE. HAZARDS INCLUDE... FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3511 9822 3527 9833 3555 9783 3531 9767 TIME...MOT...LOC 1912Z 241DEG 26KT 3532 9801 SIX
Special weather statement, Sep 15, 2:23 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT THU SEP 15 2016
OKZ044-TXZ086-090-151945-
COTTON OK-CLAY TX-WICHITA TX-
223 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COTTON...
NORTHWESTERN CLAY AND EASTERN WICHITA COUNTIES UNTIL 245 PM CDT...
AT 218 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHEPPARD
AFB... MOVING NORTHEAST AT 20 TO 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 45 MPH...
FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3404 9879 3424 9827 3387 9819 3383 9870
3384 9876
TIME...MOT...LOC 1918Z 241DEG 26KT 3399 9845
SIXLocal storm report, Sep 15, 2:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM FLASH FLOOD STONEWALL 34.65N 96.53W
09/15/2016 PONTOTOC OK DEPT OF HIGHWAYS
SEVERAL ROADS CLOSED DUE TO FLOODING WITH SOME AREAS
UNDER TWO FEET OF WATER. NO REPORTS OF FLOODING IN HOMES
OR BUSINESSES.
&&
MDAYSpecial weather statement, Sep 15, 2:29 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
229 PM CDT THU SEP 15 2016
OKZ030-152000-
POTTAWATOMIE OK-
229 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE COUNTY
UNTIL 300 PM CDT...
AT 226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF PINK...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3524 9678 3507 9713 3528 9714 3547 9692
3546 9691
TIME...MOT...LOC 1926Z 230DEG 20KT 3522 9706
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 1:45 PM CDT | Special Weather Statement | OUN | Wichita | 30 min |
| Sep 15, 2:23 PM CDT | Special Weather Statement | OUN | Wichita | 22 min |
| Sep 15, 2:50 PM CDT | Special Weather Statement | OUN | Clay | 55 min |
| Sep 15, 3:31 PM CDT | Special Weather Statement | OUN | Baylor | 44 min |
| Sep 15, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 34 min |
| Sep 15, 4:23 PM CDT | Special Weather Statement | OUN | Knox | 22 min |
| Sep 15, 4:37 PM CDT | Special Weather Statement | OUN | Foard | 23 min |
| Sep 15, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 37 min |
| Sep 15, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 33 min |
| Sep 15, 5:47 PM CDT | Special Weather Statement | OUN | Hardeman | 28 min |
| Sep 15, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 36 min |
| Sep 15, 12:58 PM CDT | Special Weather Statement | OUN | Tillman | 32 min |
| Sep 15, 1:12 PM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc, Pottawatomie, Seminole | 63 min |
| Sep 15, 1:28 PM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Sep 15, 1:30 PM CDT | Special Weather Statement | OUN | Cleveland | 30 min |
| Sep 15, 2:05 PM CDT | Flash Flood Warning | OUN | Coal, Pontotoc | 115 min |
| Sep 15, 2:17 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Sep 15, 2:29 PM CDT | Special Weather Statement | OUN | Pottawatomie | 31 min |
| Sep 15, 2:39 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Sep 15, 2:44 PM CDT | Areal Flood Advisory | OUN | Pottawatomie | 2 hr |
| Sep 15, 3:00 PM CDT | Special Weather Statement | OUN | Oklahoma | 45 min |
| Sep 15, 3:33 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 13 min |
| Sep 15, 3:45 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 45 min |
| Sep 15, 4:30 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 30 min |
| Sep 15, 4:48 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, McClain | 3 hr |
| Sep 15, 4:50 PM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Murray | 115 min |
| Sep 15, 4:52 PM CDT | Special Weather Statement | OUN | Caddo | 23 min |
| Sep 15, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 43 min |
| Sep 15, 5:09 PM CDT | Areal Flood Advisory | OUN | Caddo, Washita | 3 hr |
| Sep 15, 5:32 PM CDT | Flash Flood Warning | OUN | Caddo, Washita | 3 hr |
| Sep 15, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 35 min |
| Sep 15, 6:04 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 27 min |
| Sep 15, 6:28 PM CDT | Special Weather Statement | OUN | Washita | 32 min |
| Sep 15, 6:33 PM CDT | Special Weather Statement | OUN | Harmon | 27 min |
| Sep 15, 6:53 PM CDT | Special Weather Statement | OUN | Harmon | 37 min |
Nearby
Flash Flood Warnings in Texas, 2016Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.